Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 14, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Jun 19, 2007, 8:36 PM CDT for Potter County, Randall County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2007, 8:36 PM CDT (01:36 UTC)
- Expired
- Jun 19, 2007, 11:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties
Counties Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 18 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.6 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3305 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1823 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KAMA 200138 FFWAMA TXC375-381-200400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AMARILLO TX 836 PM CDT TUE JUN 19 2007 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS EXTENDED THE * FLASH FLOOD WARNING FOR... SOUTHERN POTTER COUNTY IN THE PANHANDLE OF TEXAS... THIS INCLUDES THE CITY OF AMARILLO... NORTHERN RANDALL COUNTY IN THE PANHANDLE OF TEXAS... * UNTIL 1100 PM CDT * AT 832 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STATIONARY THUNDERSTORM ALONG INTERSTATE 40. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BUSHLAND AND AMARILLO DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3493 10215 3507 10162 3525 10162 3524 10214 $$ JJB
2 follow-up statements
000 WGUS74 KAMA 200231 FFSAMA FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 930 PM CDT TUE JUN 19 2007 TXC375-381-200400- POTTER TX-RANDALL TX- 930 PM CDT TUE JUN 19 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR RANDALL AND SOUTHERN POTTER COUNTIES... AT 927 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BUSHLAND...AMARILLO...CANYON...AND PALO DURO CANYON STATE PARK. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3475 10216 3477 10165 3525 10162 3524 10214 $$ JJB
000 WGUS74 KAMA 200346 FFSAMA FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1045 PM CDT TUE JUN 19 2007 TXC375-381-200355- POTTER TX-RANDALL TX- 1045 PM CDT TUE JUN 19 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR RANDALL AND SOUTHERN POTTER COUNTIES... THE STORMS HAVE MOVED OUT OF THE AREA ELIMINATING THE FLASH FLOOD THREAT. LAT...LON 3475 10216 3477 10165 3525 10162 3524 10214 $$ JJB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 7:43 PM CDT, 53 minutes earlier.
Area forecast discussion, Jun 19, 7:43 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 743 PM CDT TUE JUN 19 2007 .AVIATION... ONGOING STRONG TO SEVERE CONVECTION WILL AFFECT THE AMARILLO AND DALHART TAF SITES THIS EVENING AND TONIGHT. THUNDERSTORMS OVER SOUTHWEST KANSAS WILL PUSH SOUTH AND SOUTHWEST AND SHOULD AFFECT THE GUYMON TAF SITE LATER THIS EVENING AND OVERNIGHT. LOW CLOUDS AND FOG ARE EXPECTED TO REDEVELOP ONCE AGAIN LATER TONIGHT AND EARLY WEDNESDAY ACROSS THE PANHANDLES CAUSING IFR TO MVFR CEILINGS AND VISIBILITIES. VFR CONDITIONS WILL PREVAIL BY LATE TUESDAY MORNING THROUGH THE AFTERNOON. EAST TO SOUTHEAST WINDS OF 5 TO 15 KNOTS THIS EVENING WILL BECOME SOUTH AND SOUTHWEST 10 TO 20 KNOTS TUESDAY. SCHNEIDER && .PREV DISCUSSION... /ISSUED 719 PM CDT TUE JUN 19 2007/ UPDATE... WITH THE SEVERE WEATHER ONGOING...QUICKLY UPDATED ZFP TO REMOVE EVENING WORDING AND INCREASE POP CHANCES. COULD STILL SEE THE STORMS LINGER INTO THE LATE NIGHT AND EARLY MORNING TIME FRAME. JJB PREV DISCUSSION... /ISSUED 534 PM CDT TUE JUN 19 2007/ UPDATE... UPDATED FORECAST TO ACCOUNT FOR THE SEVERE THUNDERSTORM WATCH. THE WATCH WILL BE IN EFFECT THROUGH 2 AM WEDNESDAY. THERE IS SOME POTENTIAL FOR THE STORMS IN KANSAS TO DEVELOP INTO AN MCS AND MOVE SOUTH INTO THE PANHANDLES LATE TONIGHT. JJB PREV DISCUSSION... /ISSUED 311 PM CDT TUE JUN 19 2007/ DISCUSSION... 19Z AMA SOUNDING THIS AFTERNOON SHOWS LOTS OF CONVECTIVE POTENTIAL IF THE CAP CAN BE BROKEN. SOME CONVECTION IS TRYING TO GO IN SOUTHEAST COLORADO AND NORTHEAST NEW MEXICO WHERE A SURFACE TROUGH IS HELPING TO FOCUS SOME VERTICAL MOTIONS. THE BEST CHANCE OF THUNDERSTORMS THROUGH TONIGHT...WHERE THE CAP WILL BE THE WEAKEST...WILL BE ACROSS THE NORTHERN AND EASTERN CWA. LARGE HAIL AND DAMAGING WINDS WILL BE BE THE MAIN THREATS WITH THESE STORMS. HOWEVER...A TORNADO CAN NOT BE RULED OUT GIVEN THE AMOUNT OF CAPE AVAILABLE AND THE DIRECTIONAL SHEAR AT HAND. THUNDERSTORMS WILL NOT BE OUT OF THE QUESTION...MAINLY ACROSS THE NORTHWEST SECTIONS OF THE PANHANDLES...THROUGH THE END OF THIS WEEK. HOWEVER...WITH UPPER LEVEL RIDGE ONLY BUILDING WITH TIME... BELIEVE THE WARM MID LEVEL TEMPERATURES WILL KEEP THUNDERSTORMS AT BAY...SO WILL NOT INSERT THUNDERSTORMS IN THE FORECAST BEYOND TONIGHT. MAINLY KEPT WITH THE MEX NUMBERS FOR HIGHS AND LOWS AS THEY HAVE COOLED A LITTLE OVER THE LAST FEW RUNS. SO CONFIDENCE IN THESE NUMBERS HAS INCREASED GIVEN THE LATEST SYNOPTIC SITUATION. AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 11
Hazardous weather outlook, Jun 19, 6:12 PM CDT, 2 hours 24 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 612 PM CDT TUE JUN 19 2007 OKZ001>003-TXZ001>020-201100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 612 PM CDT TUE JUN 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 2 AM CDT FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. LARGE HAIL AND DAMAGING WINDS ARE EXPECTED TO BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE EASTERN HALF OF THE TEXAS AND OKLAHOMA PANHANDLES SHOULD BE READY FOR POSSIBLE ACTIVATION THIS AFTERNOON AND TONIGHT. SCHNEIDER
In the hours before
Local storm report, Jun 19, 8:12 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
812 PM CDT TUE JUN 19 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0803 PM HAIL 8 E AMARILLO 35.20N 101.68W
06/19/2007 E1.00 INCH POTTER TX NWS OFFICE
&&
JJBLocal storm report, Jun 19, 8:16 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
816 PM CDT TUE JUN 19 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL BUSHLAND 35.19N 102.06W
06/19/2007 E0.88 INCH POTTER TX TRAINED SPOTTER
&&
SDLocal storm report, Jun 19, 8:17 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
817 PM CDT TUE JUN 19 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0817 PM HAIL 8 E AMARILLO 35.20N 101.68W
06/19/2007 M1.75 INCH POTTER TX NWS OFFICE
&&
SDSpecial weather statement, Jun 19, 8:23 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 823 PM CDT TUE JUN 19 2007 TXZ016-200200- DEAF SMITH TX- 823 PM CDT TUE JUN 19 2007 ...STRONG THUNDERSTORM IN WESTERN DEAF SMITH COUNTY... AT 823 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES WEST OF BOOTLEG MOVING EAST AT 15 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. KRAMAR
Local storm report, Jun 19, 8:28 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
828 PM CDT TUE JUN 19 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0821 PM HAIL 7 NW AMARILLO 35.27N 101.91W
06/19/2007 E1.00 INCH POTTER TX AMATEUR RADIO
&&
SDLocal storm report, Jun 19, 8:30 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
830 PM CDT TUE JUN 19 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND GST BORGER 35.66N 101.40W
06/19/2007 M67 MPH HUTCHINSON TX FIRE DEPT/RESCUE
OUTFLOW WELL AHEAD OF THUNDERSTORM
&&
SDThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:00 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 75 min |
| Jun 19, 8:05 PM CDT | Severe Thunderstorm Warning | AMA | Potter, Randall | 70 min |
| Jun 19, 8:29 PM CDT | Flash Flood Warning | AMA | Potter, Randall | 31 min |
| Jun 19, 8:36 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 54 min |
| Jun 19, 9:10 PM CDT | Severe Thunderstorm Warning | AMA | Carson | 40 min |
| Jun 19, 9:53 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 88 min |
| Jun 19, 10:11 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 64 min |
| Jun 19, 10:28 PM CDT | Flash Flood Warning | AMA | Lipscomb, Ochiltree | 3 hr |
| Jun 19, 10:35 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill | 55 min |
| Jun 19, 11:27 PM CDT | Severe Thunderstorm Warning | AMA | Gray, Wheeler | 76 min |
| Jun 19, 11:35 PM CDT | High Wind Warning | AMA | Armstrong, Carson, Donley | 85 min |
| Jun 19, 11:40 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth | 95 min |
| Jun 20, 1:16 AM CDT | High Wind Warning | AMA | Potter, Randall | 73 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.